Rocky Mountain Journal of Mathematics

Construction of new multiple knot B-spline wavelets

Maryam Esmaeili and Ali Tavakoli

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper deals with construction of non-uniform multiple knot B-spline wavelet basis functions (with minimal support). These wavelets are semi-orthogonal on a bounded interval. A large family of multiple knot B-spline wavelets is presented that gives a variety of basis functions with explicit formulas and locally compact supports. Moreover, the structure of this wavelet is conceptually simple and easy to implement. Finally, some examples of multiple knot B-spline wavelets are also presented.

Article information

Rocky Mountain J. Math., Volume 47, Number 5 (2017), 1463-1495.

First available in Project Euclid: 22 September 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 41A15: Spline approximation 65D07: Splines 65M60: Finite elements, Rayleigh-Ritz and Galerkin methods, finite methods 65N55: Multigrid methods; domain decomposition 65T60: Wavelets

Multiple knot B-spline wavelet


Esmaeili, Maryam; Tavakoli, Ali. Construction of new multiple knot B-spline wavelets. Rocky Mountain J. Math. 47 (2017), no. 5, 1463--1495. doi:10.1216/RMJ-2017-47-5-1463.

Export citation


  • M. Bertram, Single-knot wavelets for non-uniform B-splines, Comp. Aided Geom. Design 22 (2005), 849–-864.
  • C.K. Chui and E. Quak, Wavelets on a bounded interval, in Numerical methods in approximation theory, D. Braess and L.L. Schumaker, eds., Birkhäuser Verlag, Basel, 1992.
  • C. Cohen, Numerical analysis of wavelet methods, Volume 32, Elsevier, North-Holland, 2003.
  • I. Daubechies, Ten lectures on wavelets, SIAM, Philadelphia, PA, 1992.
  • J. Kennedy and R. Eberhart, Particle swarm optimization, Proc. IEEE Inter. Conf. Neural Networks IV, 1995, 1942–-1948.
  • T. Lyche, K. Mørken and E. Quak, Theory and algorithms for non-uniform spline wavelets, in Multivariate approximation and applications, N. Dyn, D. Leviatan, D. Levin, and A. Pinkus, eds., Cambridge University Press, Cambridge, 2001.
  • S.G. Mallat, Multiresolution approximations and wavelet orthonormal bases of $L^{2}(\mathbb{R})$, Trans. Amer. Math. Soc. 315 (1989), 69–87.
  • Y. Meyer, Ondelettes et Opréteurs, Hermann, Paris, 1990.
  • F. Mirafzali and A. Tavakoli, Hydroelastic analysis of fully nonlinear water waves with floating elastic plate via multiple knot B-splines, Appl. Ocean Res. 51 (2015), 171-–180.
  • G. Plonka, Generalized spline wavelets, Constr. Approx. 12 (1996), 127–155.
  • F. Pourakbari and A. Tavakoli, Modification of multiple knot B-spline wavelet for solving $($partially$)$ Dirichlet boundary value problem, Adv. Appl. Math. Mech. 4 (2012), 799–820.
  • E. Quak and N. Weyrich, Algorithms for spline wavelet packets on an interval, BIT 37 (1997), 76–95.
  • L.L. Schumaker, Spline functions: Basic theory, Third edition, Cambridge University Press, Cambridge, 2007.
  • A. Tavakoli and M. Esmaeili, Construction of dual multiple knot B-spline wavelets on the interval, in preparation.
  • K. Urban, Wavelet methods for elliptic partial differential equations, G.H. Golub, A.M. Stuart and E. Suli, eds., Oxford University Press, Inc., New York, 2009.